Jump to content
  • Sign Up
0
beebs

Gluten Reaction After A Year Plus Of gluten-free

Rate this topic

Recommended Posts

The other thread about worse reactions a few weeks after gluten free got me thinking. Has anyone been badly glutened a year plus after going gluten-free and had more severe symptoms than before? My GP said that my reaction probably wouldn't be as bad as last time because I have had time to heal. The last time I ate gluten was 6 weeks after going gluten free and it was awful.

Share this post


Link to post
Share on other sites

I don't think I'm fully healed yet, but reactions do seem to be getting worse the longer I've been gluten free. Very annoying. I wish they got better as you were more repaired and able to take the damage.

Share this post


Link to post
Share on other sites

I have been gluten free for almost 2 years. I recently have had to give up casein (dairy) and soy. My reactions to those 2 things are as bad as gluten. You may have gotten a secondary food intolerance on top of gluten. It is very common.

  • Upvote 1

Share this post


Link to post
Share on other sites

I've been gluten free for 9 years and my reaction is still severe. I hadn't been glutened in over a year and then ended up getting glutened due to my own stupidity a few weeks ago. The only thing that was less severe was my DH, the gut symptoms were just as severe as when I was new to the diet. Not everyone will have the same experience though.

Share this post


Link to post
Share on other sites

As some of you know my reactions include intussusception its kind of considered a miracle that I've had it four times and each time it resolved on its own. Usually you have surgery and they remove part of your bowel :blink: I find it hard living with this constantly over my head. The last time I ate a lot of gluten I had it...I don't tend to get it due to contamination in small amounts...but I have to say - being scared of eating outside my house is getting kind of annoying. I'm sick of feeling worried that I could die every time I eat elsewhere! I guess this is kind of like what anaphalactic people feel like - although I'm obviously not as bad!

Also as some of you know I am toying with the idea of a gluten challenge. But if I thought I would get the Intussusception again then I wouldn't of course...

Share this post


Link to post
Share on other sites

My reactions have definately gotten worse and changed! I used to get constipated and have horrible reflux. Now I bloat up so bad and end up with violent D and steatorrhea.

Share this post


Link to post
Share on other sites

A friend of mine who's been gluten-free for 5 years says that she doesn't react as much to CC as she used to.

I haven't been at it long enough to give any input.

Share this post


Link to post
Share on other sites

I have been gluten free almost a year and recently was given antibiotics that contained a weird starch. It was apparently a new name (new to me and my pharmacy) for a derived wheat starch. I have had stomach pain, the 'gurgling' again, excess gas, muscle and joint aches, and diarrhea since day 3 of taking the drug, mildly at first and then horrid. I stopped taking them on day 5 when I realized what was happening and it's now a week past that and I'm still having the pain etc... not as bad as it was on day 5 when I stopped them but still noticable. :( Hopefully, it will stop soon.

Medication is so difficult because Augmentin the name brand is considered gluten free but the generic's can vary by manufacturer. I'm going to talk to my doctors about an alternative to pills should I need antibiotics again in the future.. This is crazy to be so sick from a drug that's supposed to make me better. GRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRR

Share this post


Link to post
Share on other sites

I have been gluten free almost a year and recently was given antibiotics that contained a weird starch. It was apparently a new name (new to me and my pharmacy) for a derived wheat starch. I have had stomach pain, the 'gurgling' again, excess gas, muscle and joint aches, and diarrhea since day 3 of taking the drug, mildly at first and then horrid. I stopped taking them on day 5 when I realized what was happening and it's now a week past that and I'm still having the pain etc... not as bad as it was on day 5 when I stopped them but still noticable. :( Hopefully, it will stop soon.

Medication is so difficult because Augmentin the name brand is considered gluten free but the generic's can vary by manufacturer. I'm going to talk to my doctors about an alternative to pills should I need antibiotics again in the future.. This is crazy to be so sick from a drug that's supposed to make me better. GRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRRR

Medical starch is supposed to be corn unless marked otherwise now, and even wheat starch should be gluten free when processed to medical standards. Upset stomach and diarrhea are pretty much the #1 side effects of any anti-biotic.

Share this post


Link to post
Share on other sites

I answewed my own question... :( I accidently got glutened yesterday and ended up getting intussusception again...ugh.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×